MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Catalog Number 9-ITV10F45/80
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 20mm amplatzer post-infarct vsd occluder was selected for implant using a 10f amplatzer torqvue delivery system.The patient prior to procedure was medically unstable with fragile tissue and post-infarction ventricular septal defect.In addition, it was reported there was difficulty obtaining imaging and pericardial effusion in the left ventricle was present prior to the procedure.The dimensions of the effusion were unknown.The physician upsized the device due to the defect size and the fragility of the tissue.The defect was located close to the apex ~1cm and had a very acute angle.During deployment, the left ventricle disc appeared normal when deployed, but once the waist and the right ventricle disc was deployed, the left ventricle disc was very compressed/twisted on fluoro and appeared with a cobra deformation.There was interaction with the ventricular septum during deployment and a kink was observed with the delivery system.The occluder was never released from the delivery cable while inside the patient and was removed.It was exchanged for a new 20mm amplatzer post-infarct vsd occluder and a new 10f amplatzer torqvue delivery system.However, the same compression/twisted/deformation event occurred and the occluder was removed prior to release from the delivery cable.It is suspected the cause of the deformations are due to the acute angle and oversizing.Finally, the device was downsized to a 16mm amplatzer post-infarct vsd occluder and it appeared "much better on fluoro and echo." however, the occluder did not provide complete occlusion.In addition, the patient "had an increase in effusion." therefore, it was decided to deploy and implant the 16mm occluder; then, pericardiocentesis was performed to drain the effusion.The potential cause of the effusion was the sheath.No cardiac tamponade was observed.The patient was reported to be in the icu.
 
Additional Manufacturer Narrative
It was reported that during implant of 20 mm vsd pi occluder there was interaction with the ventricular septum during deployment and a kink was observed with the delivery system.Another 20 mm vsd pi occluder was attempted and deformed during deployment, so the device was downsized to 16 mm which appeared better on fluoro and echo, however the device did not provide complete occlusion and an increase in effusion was reported.The potential cause of the effusion was reported to be the sheath.Information from field indicated that the patient was medically unstable prior to procedure with fragile tissue, and had a very acute angle with defect located close to apex.In addition, there was difficulty obtaining imaging and pericardial effusion in the left ventricle was present prior to the procedure, which could have been exacerbated by the operational difficulties leading to reported effusion.A returned device assessment could not be performed as the device was not returned to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on information available, the cause of reported pericardial effusion and kink in sheath could possibly be related to operational difficulties; however, this could not be conclusively determined.The reported intervention was a result of case-specific circumstances as a pericardiocentesis was performed to drain the effusion.The patient was reported to be in the icu.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Additional Manufacturer Narrative
H6 medical device problem code: code 2981 removed.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20389572
Report Number2135147-2024-04927
Device Sequence Number12399233
Product Code DQY
UDI-Device Identifier00811806010878
UDI-Public(01)00811806010878(17)251031(10)8755773
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number9-ITV10F45/80
Device Lot Number8755773
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/28/2024
10/28/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/04/2024
11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale